Alert archive / Oklahoma / Wind Advisories in 2022
Wind Advisory 17, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Nov 28, 2022, 8:46 PM CST for 4 counties in Arkansas; 17 counties in Oklahoma. It took effect at Nov 29, 2022, 3:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2022, 8:46 PM CST (02:46 UTC)
- In effect from
- Nov 29, 2022, 3:00 AM CST
- Expired
- Nov 29, 2022, 12:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
All 21 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okmulgee County, OK, Ottawa County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 45 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
542 WWUS74 KTSA 290246 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 846 PM CST Mon Nov 28 2022 ARZ001-002-010-011-OKZ055>058-060>063-066>076-291100- /O.NEW.KTSA.WI.Y.0017.221129T0900Z-221129T1800Z/ Benton-Carroll-Washington AR-Madison-Washington OK-Nowata-Craig- Ottawa-Tulsa-Rogers-Mayes-Delaware-Okmulgee-Wagoner-Cherokee- Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer- Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Bartlesville, Nowata, Vinita, Miami, Tulsa, Claremore, Pryor, Grove, Jay, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 846 PM CST Mon Nov 28 2022 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CST TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest Arkansas and east central, northeast and southeast Oklahoma. * WHEN...From 3 AM to noon CST Tuesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
2 follow-up statements
002 WWUS74 KTSA 290902 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 302 AM CST Tue Nov 29 2022 ARZ001-002-010-011-OKZ055>058-060>063-066>076-291800- /O.CON.KTSA.WI.Y.0017.000000T0000Z-221129T1800Z/ Benton-Carroll-Washington AR-Madison-Washington OK-Nowata-Craig- Ottawa-Tulsa-Rogers-Mayes-Delaware-Okmulgee-Wagoner-Cherokee- Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer- Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Bartlesville, Nowata, Vinita, Miami, Tulsa, Claremore, Pryor, Grove, Jay, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 302 AM CST Tue Nov 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arkansas and east central, northeast and southeast Oklahoma. * WHEN...From 3 AM to noon CST Tuesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
927 WWUS74 KTSA 291756 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1156 AM CST Tue Nov 29 2022 ARZ001-002-010-011-OKZ055>058-060>063-066>076-291900- /O.EXP.KTSA.WI.Y.0017.000000T0000Z-221129T1800Z/ Benton-Carroll-Washington AR-Madison-Washington OK-Nowata-Craig- Ottawa-Tulsa-Rogers-Mayes-Delaware-Okmulgee-Wagoner-Cherokee- Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer- Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Bartlesville, Nowata, Vinita, Miami, Tulsa, Claremore, Pryor, Grove, Jay, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 1156 AM CST Tue Nov 29 2022 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... The strong wind gusts are expected to weaken below advisory this afternoon as the low level jet pushes off to the east. However, a few isolated gusts around 40 mph will remain possible early this afternoon, mainly within the higher terrain and ridge tops of southeast Oklahoma and northwest Arkansas. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Nov 28, 4:48 PM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Nov 28, 4:48 PM CST, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 448 PM CST Mon Nov 28 2022 ...New AVIATION... .SHORT TERM... (Through tonight ) Issued at 222 PM CST Mon Nov 28 2022 Primary feature of note will be winds tonight as a strengthening low level jet and tightening sfc pressure gradient set up over the region ahead of approaching shortwave. Latest data continues top support gusts in the 35 to 40 mph range in a corridor from east central OK into northwest AR later this evening into much of Tuesday morning. Likely to see 40-45 gusts at ridgetop levels of SE OK and NW AR at the very least and will be flirting with wind advisory levels for much of the area N of US 412 and E of US 75 based on forecast position of low level jet. Per coordination with surrounding offices have held off on a wind advisory for now, but one could be needed for later tonight into Tuesday. The strong southerly flow will also begin to transport moisture north and will also result in much milder temps overnight. Strong warm/moist advection in the lower levels may also result in some light rain showers across far southeast OK toward sunrise. && .LONG TERM... (Tomorrow through Monday) Issued at 222 PM CST Mon Nov 28 2022 Strong and gusty south winds will continue through much of Tuesday morning, with data continuing to suggest a few showers across far eastern sections mainly during the morning. If anything thunder probabilites in our area appear lower for Tuesday. Guidance has trended a bit faster with the front as well, and pattern of pre-frontal veering/weakening of sfc winds not especially favorable for development along the front. Temperatues will be well above normal ahead of the front, but will turn sharply colder with gusty northwest winds. Given the strength of the cold airmass would also not be surprised if a few gusts near 40 occurred for a few hours Tuesday evening. As the upper wave brushes by the area Tuesday evening, a few flurries may develop near the OK/KS border as well. Surface high will quickly build in Wednesday with winds notably lighter during the day. High temps will be much cooler however. The pattern will remain progressive for the remainder of the forecast period, with a quick warmup taking place Thursday and Friday with gusty south winds returning. Models continue to trend faster with a front late Friday and Saturday. Evolution of the forecast after that remains challenging as the boundary remains nearby and an active upper level pattern continues. Precip chances are likely to increase for the weekend and at this point looks to be of the liquid variety. && .AVIATION... (00Z TAFS) Issued at 444 PM CST Mon Nov 28 2022 The main aviation concerns through the period revolve around the very strong low level jet expected to develop tonight, leading to southerly wind gusts in excess of 30 kts at the NE OK and far NW AR terminals and widespread LLWS into the mid to late morning hours tomorrow. MVFR ceilings can also be expected toward daybreak at MLC and the NW AR sites, likely eroding from late morning toward the noon hour. Winds will shift to the west and southwest late in the period, remaining gusty albeit at lighter speeds than seen earlier in the day, with the approach of the strong cold front. && .PRELIMINARY POINT TEMPS/POPS... TUL 52 69 27 46 / 0 0 10 0 FSM 48 73 33 50 / 10 20 0 0 MLC 51 71 29 47 / 10 0 0 0 BVO 48 66 25 45 / 0 0 10 0 FYV 47 70 26 45 / 0 10 10 0 BYV 47 69 26 43 / 0 0 10 0 MKO 50 70 27 45 / 0 0 0 0 MIO 47 66 24 42 / 0 0 0 0 F10 51 71 28 46 / 0 0 0 0 HHW 49 72 33 49 / 10 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14 LONG TERM....14 AVIATION...22
Hazardous weather outlook, Nov 28, 4:45 PM CST, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Tulsa OK 445 PM CST Mon Nov 28 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 445 PM CST Mon Nov 28 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Gusty southerly winds will continue to increase in intensity this evening and overnight ahead of an approaching upper trough and surface cold front. Wind gusts near 40 mph will be likely overnight tonight across parts of eastern Oklahoma and northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Very High Fire Weather Potential...High Wind Potential. WEDNESDAY...High Wind Potential. THURSDAY AND FRIDAY...Very High Fire Weather Potential...High Wind Potential. SATURDAY...No Hazards. SUNDAY...High Wind Potential. EXTENDED DISCUSSION... Strong winds will be ongoing Tuesday morning and continue through the day. A slight chance of a few showers and possibly a rumble of thunder or two will return Tuesday for extreme southeast Oklahoma and parts of northwest Arkansas. This will occur in advance of a cold front which will move through the region Tuesday afternoon and evening. Strong northerly winds will continue once the cold front passes. The persistent gusty winds may raise fire weather concerns across grassland areas. Cooler temperatures will follow the front for a couple of days, before gusty winds and warming temperatures arrive again for the latter part of the week ahead of another cold front set to move through the area over the weekend. weather.gov/tulsa contains additional information.
Nearby
Wind Advisories in Oklahoma, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.